# SDR CHQA000493

- Difficulty date: May 18, 2004
- Submitted: May 21, 2004
- Operation: Air carrier
- Aircraft: N291SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145486
- Aircraft time: 7,538 hours, 5,799 cycles
- Engine: Allsn AE3007A
- Engine time: 7,538 hours, 5,799 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Odor
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING T/O ROLL PILOT NOTICED FUNNY ODOR IN CABIN SIMILAR TO OIL ODOR.  A FEW SECONDS INTO CLIMBOUT, LAV SMOKE DETECTOR SOUNDED.  A/C RETURNED TO FIELD AT PHL AND LANDED WITHOUT INCIDENT.  MX INSPECTED A/C, PERFORMED GROUND RUNS AT ALL POWER SETTINGS WITH BLEEDS & PACKS ON.  NO INDICATIONS OF SMOKE OR LAV SMOKE INDICATION.  REMOVED AND REPLACED LAV SMOKE DETECTOR.  A/C FERRIED TO IND FOR FURTHER EVALUATION.  A THOROUGH INVESTIGATION AND CHECKS WERE PERFORMED ON THE A/C AND ENGINES, AND NR 1 ENGINE WAS CONFIRMED TO BE CAUSING THE ODORS.  NR 1 ENGINE WAS REMOVED AND REPLACED PER TASK CARD CE720001.  ENGINE RUNS ACCOMPLISHED, NO LEAKS AND NO ODORS NOTED IN CABIN.  AIRCRAFT RETURNED TO SERVICE.
